Butte and Southwest Montana | Montana's News Leader®
Home   |

Infant ibuprofen recalled from Walmart, CVS, Family Dollar

Tris Pharma is recalling some infant ibuprofen sold at Walmart, CVS Pharmacy and Family Dollar stores nationwide because the popular pain and fever medicine may contain overly high concentrations of the drug. Packaged under the private-label brands of the three major retailers, the label on the recalled product says it contains 50 mg of ibuprofen per 1.25 mL, according to the New Jersey drugmaker.

Tris said there is a “remote possibility” a higher level of ibuprofen could lead to permanent kidney damage in babies. Other possible adverse effects include nausea, vomiting, stomach pain and diarrhea, as well as tinnitus, headache and stomach bleeding.

Tris Pharma said it had not received any reports of adverse effects related to the recall.

The recalled products sold at Walmart had expiration dates of February 2019, April 2019 and August 2019, while those made for CVS and Family Dollar expire in August 2019.

The recalled product was packaged in 0.5 oz. bottles and labeled “Infants’ Ibuprofen Concentrated Oral Suspension” (see product image below).

Walmart sells the recalled product under the “Equate” label and the National Drug Code (NDC) 49035-125-23; the products being withdrawn have the lot numbers 00717009A, 00717015A and 00717024A on their label.

CVS offers it under the “CVS Health” label, with the recalled products bearing the NCD number 59779-925-23 and the lot number 00717024A.

It’s sold under the “Family Wellness” label with the NCD 55319-250-23 and lot number 00717024A by Family Dollar.

1205-n13-recall-infant-ibuprofen.jpg

Recalled product

 TRIS PHARMA
CBS News

CBS News

Scroll to top
Skip to content